Nevada, 2015Flash Flood in Nevada, July 24, 2015
July 24, 2015 · NWS LKN · 1 event in 1 county or zone
Heavy rain caused flash flooding about 8 miles south of Charleston which made the road impassable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flash flooding about 8 miles south of Charleston which made the road impassable.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 24, 2:00 PM PST, 2 hours earlier.
Area forecast discussion, Jul 24, 2:00 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PDT FRI JUL 24 2015
.SYNOPSIS...ISOLATED THUNDERSTORMS OVER NORTHEASTERN NEVADA
THIS EVENING. DRY AND PLEASANT CONDITIONS THIS WEEKEND...FOLLOWED
BY A PACIFIC FRONT ON MONDAY AND TUESDAY. A WARMING TREND WILL
BEGIN MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...TODAY THROUGH SUNDAY. A FEW THUNDERSTORMS HAVE
PULSED UP OVER NE NV TODAY AND WILL QUICKLY PASS THROUGH. LOOKING
AT THE SATELLITE LOOPS...THERE CLEARLY WAS A DIURNAL
SIGNATURE...AND EXPECT THE ACTIVITY TO WIND DOWN AS THE SUN ANGLE
DECREASES. SATURDAY AND SUNDAY...THE FLOW ALOFT WILL BE ALMOST
ZONAL/SLIGHT SW...ALTHOUGH THE MAIN HIGHLIGHT WILL BE A MARKET
DIFFERENCE IN PW. EXPECTING MILD AND DRY CONDITIONS THIS WEEKEND
WITH TEMPS SLIGHTLY BELOW OR NEAR NORMAL TEMPERATURES.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. THE SOUTHERN END OF AN
UNUSUALLY STRONG MID SUMMER UPPER LOW WILL MOVE ACROSS NORTHERN AND
CENTRAL NV SUNDAY NIGHT AND MONDAY. MOISTURE WILL BE VERY LIMITED SO
ONLY EXPECTING ISOLATED SHOWERS AND THUNDERSTORMS OVER THE FAR NORTH
SUNDAY NIGHT AND MONDAY. MAIN STORY WILL BE MUCH BELOW NORMAL TEMPS
ON MONDAY WITH HIGHS ONLY IN THE 70S TO THE LOWER 80S NORTH AND MID
70S TO THE MID 80S CENTRAL NV. TUESDAY MORNING WILL FEEL LIKE AN
EARLY FALL MORNING WITH LOWS GENERALLY IN THE LOW TO MID 40S, WITH
30S IN THE COLDEST NORTHERN VALLEYS. A MORE NORMAL SUMMER PATTERN
SETS UP FOR THE REMAINDER OF THE WEEK WITH FOUR CORNERS HIGH
EXPANDING NORTHWARD WITH HIGHS RETURNING TO NORMAL BY THURSDAY.
DIFFERENCES CROP UP IN THE MODELS THURSDAY AND FRIDAY WITH REGARDS
TO POSITION OF UPPER HIGH AND HENCE EXACTLY THE TRACK OF MONSOON
MOISTURE. THE GFS HAS THE UPPER HIGH CENTERED SMACK DAB OVER NEVADA
KEEPING THE MONSOON MOISTURE MOSTLY OVER CA AND FAR WESTERN NV. THE
ECMWF HOWEVER HAS THE HIGH CENTER FURTHER EAST ALONG THE NV/UT
BORDER, THUS ALLOWING MONSOON MOISTURE TO MOVE INTO THE WESTERN
SECTIONS OF OUR FORECAST AREA. INHERITED DRY FORECAST AND WITH MODEL
DIFFERENCES KEPT THE FORECAST DRY BUT TRENDED POPS UPWARD OVER THE
WESTERN SECTION OF THE FORECAST AREA.
&&
.AVIATION...THUNDERSTORMS POSSIBLY IMPACTING THE KEKO TERMINAL
THROUGH 02Z. NOT CONFIDENT ENOUGH TO INCLUDE A TEMPO GROUP FOR
THUNDERSTORMS SO WILL HANDLE IT WITH VCTS. VFR WITH NO ADVERSE
WEATHER AT OTHER TAF TERMINALS.
&&
.FIRE WEATHER...THE RADAR AT KLRX WAS DOWN FOR TWO HOURS BUT IS
NOW FUNCTIONING. UPON FIRST SCAN...CELLS IN 454...469 AND
470...WHICH ARE THE REMNANTS OF THE SYSTEM THAT PASSED THROUGH THE
INTER-MOUNTAIN WEST EARLIER THIS WEEK. THE STORMS THAT HAVE POPPED
UP TODAY...ARE MORE ISOLATED IN NATURE...LESS ORGANIZED...BUT ARE
STILL PRODUCING LIGHTNING. SATURDAY AND SUNDAY WILL BE DRY. A NEW
PACIFIC SYSTEM WILL INFLUENCE THE REGION MONDAY AND
TUESDAY...USHERING A COLD POOL OF AIR TO THE REGION. FOR JULY
28TH...WENT FOR A HIGH TEMP OF 78F IN ELKO...AND THE MEAN MAX TEMP
FOR JULY 28TH IS 92F FOR ELKO...MORE THAN 10 DEGREES BELOW NORMAL.
AFTER THE FROPA...EXPECT RIDGING AND A WARMING TREND COMMENCING
WEDNESDAY.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
97/91/91/97
In the hours before
Special weather statement, Jul 24, 12:51 PM PST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
151 PM PDT FRI JUL 24 2015
NVZ031-034-038-242145-
SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
NORTHERN ELKO COUNTY NV-
151 PM PDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL
245 PM PDT...
AT 150 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF SOUTH FORK...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKO...LAMOILLE...RYNDON...SPRING CREEK...SOUTH FORK...EMIGRANT
MINE...HALLECK...LAMOILLE SUMMIT AND ADOBE SUMMIT.
THIS INCLUDES OTHER LOCATIONS
MILE MARKER 293 HUNTER...MILE MARKER 312 OSINO...AND MILE MARKER 317
ELBURZ.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4031 11594 4061 11598 4107 11589 4089 11521
TIME...MOT...LOC 2050Z 237DEG 49KT 4059 11582
PJS
Special weather statement, Jul 24, 2:30 PM PST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT FRI JUL 24 2015
NVZ038-242315-
SOUTHWEST ELKO COUNTY NV-
330 PM PDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 415 PM
PDT...
AT 329 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF ELKO...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELKO...LAMOILLE SUMMIT AND ADOBE SUMMIT.
THIS INCLUDES MILE MARKER 293 HUNTER.
LAT...LON 4067 11582 4076 11602 4099 11586 4090 11563
TIME...MOT...LOC 2229Z 209DEG 18KT 4078 11587
CEC
Special weather statement, Jul 24, 3:20 PM PST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
420 PM PDT FRI JUL 24 2015
NVZ031-036-038-250000-
SOUTHWEST ELKO COUNTY NV-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
NORTHERN ELKO COUNTY NV-
420 PM PDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EUREKA AND WEST
CENTRAL ELKO COUNTIES UNTIL 500 PM PDT...
AT 420 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES NORTH OF DUNPHY...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUSCARORA AND NORTH AREA MINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4081 11643 4096 11656 4148 11630 4116 11570
TIME...MOT...LOC 2320Z 237DEG 48KT 4093 11642
PJS
Special weather statement, Jul 24, 3:59 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
459 PM PDT FRI JUL 24 2015
NVZ031-250045-
NORTHERN ELKO COUNTY NV-
459 PM PDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
545 PM PDT...
AT 458 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHEAST OF TUSCARORA...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH FORK AND WILD HORSE RESERVOIR.
LAT...LON 4139 11592 4151 11611 4192 11576 4173 11509
TIME...MOT...LOC 2358Z 237DEG 47KT 4148 11596
PJS
Flash Flood, Elko
- When
- July 24, 4:00 PM PST to 6:00 PM PST
- Where
- Elko County, 7.96 mi SSE of Charleston to 8.89 mi SSE of Charleston
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -115.485
Heavy rain caused water to flow over a road about 8 miles south of Charleston making it impassable. Damages are estimated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20152 deaths · 3 events
- Flooding and Heavy Rain in Florida, July 24 to 29, 20151 death · $1.6 million · 5 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 24, 20151 death · 4 events
- Excessive Heat in Arkansas, July 24, 20151 death · 1 event
- Hail and Damaging Winds in Nebraska, July 24, 2015$370,000 · 1.5 in hail · 14 events
- Flash Flood and Damaging Winds in Missouri, July 24 to 25, 2015$62,000 · 61 kt wind · 32 events
- Lightning Strike in Minnesota, July 24, 2015$250,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 24, 2015$101,000 · 1.5 in hail · 8 events
- Damaging Winds and Heavy Rain in Minnesota, July 24, 2015$100,000 · 56 kt wind · 4 events
- Tornado in Minnesota, July 24, 2015$100,000 · EF0 · 1 event
- Flash Flooding and Hail in Kansas, July 24 to 25, 2015$70,000 · 1 in hail · 5 events
- Lightning Strike in Wisconsin, July 24, 2015$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584499.